Alert archive / North Carolina / Special Weather Statements in 2016
Special Weather Statement, NWS Wilmington, NC
NWS Wilmington, NC issued this special weather statement at Jul 4, 2016, 4:02 PM EDT for Pender County, North Carolina. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2016, 4:02 PM EDT (20:02 UTC)
- Expired
- Jul 4, 2016, 4:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Wilmington, NC
County Pender County, NC
The radar
The Wilmington radar (KLTX), 71 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1455 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.0
The text
As transmitted.
990
WWUS82 KILM 042002
SPSILM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
402 PM EDT MON JUL 4 2016
NCZ105-107-109-042045-
INLAND NEW HANOVER NC-INLAND PENDER NC-INLAND BRUNSWICK NC-
402 PM EDT MON JUL 4 2016
...SPECIAL WEATHER STATEMENT FOR CENTRAL PENDER...NORTHEASTERN
BRUNSWICK AND NORTHWESTERN NEW HANOVER COUNTIES UNTIL 445 PM EDT...
AT 401 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PHOENIX...OR 8 MILES NORTH OF LELAND...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. YOU CAN
ALSO EXPECT FREQUENT LIGHTNING AND TORRENTIAL RAIN.
LOCATIONS IMPACTED INCLUDE...
NORTHWEST...ROCKY POINT...CASTLE HAYNE...LONG CREEK...EDGECOMB...
ASHTON...PHOENIX...WRIGHTSBORO AND ST. HELENA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 40 BETWEEN MILE MARKERS 402 AND 416.
INTERSTATE 140 US ROUTE 74 BETWEEN MILE MARKERS 426 AND 431.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3445 7759 3423 7810 3433 7818 3436 7816
3462 7774 3446 7758
TIME...MOT...LOC 2001Z 239DEG 22KT 3435 7802
$$
RGZWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Jul 4, 3:44 PM EDT, 18 minutes earlier.
Area forecast discussion, Jul 4, 3:44 PM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
344 PM EDT MON JUL 4 2016
.SYNOPSIS...
Dangerous heat and humidity will persist through the week and into
the weekend as Bermuda high strengthens across the eastern
Carolinas. Heat advisories are possible each day through the week.
Scattered afternoon thunderstorms will also be possible each day.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 300 PM Monday...Very hot and humid day ongoing across the area
as bermuda ridge expands and asserts itself across the eastern
Carolinas. This morning's cold front has retreated north of the CWA,
allowing for temps to soar into the low 90s with dewpoints
approaching 80! This has produced heat index values over 105 at most
locations, reaching as high as 109 Wilmington, 108 at Myrtle beach,
107 at Lumberton, and 106 at Florence. These heat index values will
wane slowly this evening, and heat advisory criteria will come to an
end. However, opted to extend the heat advisory overnight due to
very warm temperatures dropping only to around 80, and renewed heat
advisory criteria expected on Tuesday.
Other than the heat and humidity, convection has increased at least
somewhat in coverage across the CWA. Latest mesoanalysis from SPC
has SBCAPE of 3500-5000 (!!) J/kg along with surface based LI's to -
8 and DCAPE over 1000. These parameters would seem to suggest
widespread and strong convection is expected. However, ML Lapse
rates less than 6 C/km due to warming air aloft and very dry air in
the mid-levels evident on latest RAP soundings is precluding
updrafts from penetrating strongly into the troposphere. Even
lightning has been somewhat limited due to the charge separation
temperatures being so high in the dry air. Still expect scattered
tstms through the evening, with nocturnal waning after dark.
Although elevated instability will remain through the overnight,
but no significant shortwaves are progged to tap that so do not
expect convection to persist much after loss of heating. A strong
LLJ will drive winds 25-35 kts above the nocturnal inversion, so
despite the high humidity and rainfall today, no fog is forecast.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
As of 300 PM Monday...Oppressive heat and humidity will characterize
the short term as Bermuda ridge exerts its influence across the
eastern Carolinas. This ridge will keep a stalled boundary to our
north, and as heights bulge and 850mb temps climb, Tue/Wed will both
feature well above normal temperatures with only isolated to
scattered convection. While the significant heat and humidity will
create a highly unstable atmosphere, very weak lapse rates combined
with dry mid-levels due to westerly flow and decreasing PWAT will
put a lid on convection, although the typical boundaries will, as
always, serve as a focus for updrafts developing into tstms.
Guidance has decreasing POP each day, and will carry schc/low chc
each aftn but with convection waning in a diurnal fashion after
dark. SPC maintains a MRGL risk for western portions of our area on
Tuesday, and a pulse downburst cannot be rule out, but total
coverage of severe will be minimal with only scattered convection as
a whole.
The bigger concern this period is some of the hottest temperatures
of the year. 850mb temps rising to 19-21C Tue and Wed will support
temps well into the 90s, which when combined with the very high
dewpoints will likely produce heat advisory criteria each aftn. The
ongoing heat advisory has been extended through Tuesday for heat
index values approaching 107 degrees. Wednesday will also be close
but enough dry air may preclude a widespread heat advisory despite
the continued very hot temperatures. Mins at night will drop only to
around 80 at the coast, upper 70s well inland.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
As of 300 AM Monday...Mid level shortwave streaks by on Thursday
while piedmont trough remains in place. This should be a good
setup for scattered convection especially given the continued hot
weather yielding ample instability. Similar surface setup on
Friday but likely without any mid level forcing and weak ridging
tries to build. Hot weather with only widely scattered convection
will last through the weekend as the mid level ridging remains.
Most days of the long term appear to be good candidates for Heat
Advisories unless deep mixing and the westerly mid level flow puts
a slight dent in dewpoints.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
As of 18Z...A frontal boundary near a KILM to KLBT TO n of KFLO
line this morning has shifted slowly north. A decent cu field has
developed and convection started to flare along sea breeze. The
potential for showers and thunderstorms will ramp up but most of
the strongest activity will remain aligned with receding front to
the north and any activity that develops along the front should
move NE away from the terminals. Elsewhere activity will be more
isolated/widely scattered. High resolution models continue to
suggest quite a bit of convection along sea breeze boundary
affecting KILM, KCRE and KMYR with potential a bit later at
inland TAFs.
Convection becomes more isolated as the afternoon progress, and
around 00Z should end. Winds will remain elevated during the
evening and overnight so the chance the VFR will continue is
high.
EXTENDED OUTLOOK...Mainly VFR. Possible brief MVFR/IFR
from scattered convection each day. Possible brief MVFR from fog
or low ceilings each morning.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 300 PM Monday...This morning's cold front has retreated well
to the north of the waters, with Bermuda high pressure returning as
the dominant feature today. Winds around this high have been around
15 kts from the SW, with a slight backing along with an increase in
speed to 20 kts within the near-shore sea breeze. These winds will
persist through this evening, before the sea breeze quits and a more
general 15 kts of wind returns to all the waters. Although SW winds
will persist overnight, a strong LLJ will help drive speeds up to 20
kts, potentially slightly higher at times. This will drive wave
heights up to 3-5, with isolated 6 fters possible. Both CHS and MHX
have issued SCA for the overnight, so despite very marginal criteria
have opted to include an SCA for all the ILM coastal waters from 6pm
to 6a. Conditions will slowly improve towards morning.
Thunderstorms inland will try to drift east this eve and tonight as
westerly winds persist in the atmospheric column. However, these
should weaken east of the sea breeze so only a few scattered showers
and weakening thunderstorms are possible.
SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
As of 300 PM Monday...Bermuda high pressure will be the dominant
feature through the short term as it expands into the eastern
Carolinas from the Atlantic. This will produce SW winds through
the period, with slightly nocturnal increase each night. Winds
much of the time will be around 15 kts, but increase to 20 kts or
higher at night, likely necessitating an SCA Wednesday night,
possibly another Thursday night although the LLJ looks a tad
weaker then. Seas will be 3-4 ft much of the period, with a slight
increase up to 5 ft Wednesday night. The sea spectrum will consist
of a continuous 8-9 sec SE wave and a more significant 5-6 sec SW
wave.
LONG TERM /THURSDAY THROUGH FRIDAY/...
As of 300 AM Monday...Wind will be out of the southwest through
the period as high pressure offshore shows little movement. Seas
will average 2 to 4 ft, being a combo of SW wind wave and SE
swell.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Heat Advisory until 7 PM EDT Tuesday for SCZ017-023-024-032-
033-039-053>056.
NC...Heat Advisory until 7 PM EDT Tuesday for NCZ087-096-099-
105>110.
MARINE...Small Craft Advisory until 6 AM EDT Tuesday for AMZ250-252-254-
256.
&&
SYNOPSIS...JDW
NEAR TERM...JDW
SHORT TERM...JDW
LONG TERM...MBB
AVIATION...RGZ
MARINE...JDW/MBBHazardous weather outlook, Jul 4, 3:50 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 350 PM EDT MON JUL 4 2016 NCZ087-096-099-105-106-108-109-SCZ017-023-024-032-033-039-053-055- 056-052000- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- COASTAL NEW HANOVER-INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON- FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 350 PM EDT MON JUL 4 2016 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HEAT ADVISORY CRITERIA MAY BE REACHED EACH DAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ110-SCZ054-052000- COASTAL BRUNSWICK-COASTAL HORRY- 350 PM EDT MON JUL 4 2016 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT TUESDAY... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HEAT ADVISORY CRITERIA MAY BE REACHED EACH DAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-052000- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 350 PM EDT MON JUL 4 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SMALL CRAFT ADVISORY CONDITIONS POSSIBLE TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ107-052000- INLAND NEW HANOVER- 350 PM EDT MON JUL 4 2016 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. MINOR COASTAL FLOODING IS EXPECTED ALONG THE CAPE FEAR RIVER AT DOWNTOWN WILMINGTON TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HEAT ADVISORY CRITERIA MAY BE REACHED EACH DAY THROUGH SATURDAY. MINOR COASTAL FLOODING IS POSSIBLE ALONG THE CAPE FEAR RIVER AT DOWNTOWN WILMINGTON NEAR HIGH TIDE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 17
In the hours before
Special weather statement, Jul 4, 2:44 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
244 PM EDT MON JUL 4 2016
NCZ105-106-041930-
COASTAL PENDER NC-INLAND PENDER NC-
244 PM EDT MON JUL 4 2016
...SPECIAL WEATHER STATEMENT FOR PENDER COUNTY UNTIL 330 PM EDT...
AT 244 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER TOPSAIL...OR NEAR RICH INLET...MOVING NORTHEAST AT 30 MPH.
OTHER STORMS WERE DEVELOPING TO THE SOUTHWEST AND MAY CONTINUE TO
AFFECT THIS AREA.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. YOU CAN
ALSO EXPECT FREQUENT LIGHTNING AND PERIODS OF TORRENTIAL RAIN.
LOCATIONS IMPACTED INCLUDE...
SURF CITY...RICH INLET...HAMPSTEAD...TOPSAIL BEACH...SCOTTS HILL...
WOODSIDE AND TOPSAIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3440 7758 3434 7766 3430 7771 3429 7772
3430 7775 3437 7781 3438 7781 3438 7782
3441 7784 3446 7759 3447 7757 3447 7756
3446 7754 3444 7752
TIME...MOT...LOC 1841Z 238DEG 26KT 3438 7768
RGZLocal storm report, Jul 4, 3:18 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
318 PM EDT MON JUL 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM RIP CURRENTS SURFSIDE BEACH 33.61N 78.98W
07/04/2016 HORRY SC UNKNOWN
LOCAL OCEAN RESCUE REPORTS MULTIPLE RESCUES TODAY DUE
TO RIP CURRENTS AT SURFSIDE BEACH.
&&
EVENT NUMBER ILM1600152
LACORTESpecial weather statement, Jul 4, 3:47 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
347 PM EDT MON JUL 4 2016
SCZ017-023-042030-
MARLBORO SC-DARLINGTON SC-
347 PM EDT MON JUL 4 2016
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN MARLBORO AND EASTERN
DARLINGTON COUNTIES UNTIL 430 PM EDT...
AT 346 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MONT CLARE TO FLOYD TO
NEAR OATS...AND MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. YOU
CAN ALSO EXPECT FREQUENT LIGHTNING AND TORRENTIAL RAINFALL.
LOCATIONS IMPACTED INCLUDE...
DARLINGTON...DARLINGTON RACEWAY...FLOYD...DOVESVILLE...
MECHANICSVILLE...MONT CLARE...BROWNSVILLE...
FLORENCE DARLINGTON TECHNICAL COLLEGE MAIN CAMPUS...
BLENHEIM AND MCLEOD MEDICAL CENTER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 20 BETWEEN MILE MARKERS 126 AND 138.
INTERSTATE 95 IN SOUTH CAROLINA NEAR MILE MARKER 146.
PEOPLE ATTENDING DARLINGTON RACEWAY 4TH OF JULY SHOULD SEEK SAFE
SHELTER IMMEDIATELY!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3420 8011 3422 8011 3434 7997 3448 7986
3454 7950 3432 7964 3429 7970 3430 7973
3427 7974 3425 7979 3425 7981 3418 7993
3418 8013
TIME...MOT...LOC 1946Z 252DEG 17KT 3444 7983 3436 7989 3425 8002
RGZLocal storm report, Jul 4, 3:48 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
348 PM EDT MON JUL 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM RIP CURRENTS CAROLINA BEACH 34.04N 77.90W
07/04/2016 NEW HANOVER NC UNKNOWN
CAROLINA BEACH OCEAN RESCUE REPORTS TWO RESCUES TODAY
DUE TO RIP CURRENTS.
&&
EVENT NUMBER ILM1600153
LACORTELocal storm report, Jul 4, 3:49 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
349 PM EDT MON JUL 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM RIP CURRENTS MYRTLE BEACH 33.70N 78.89W
07/04/2016 HORRY SC UNKNOWN
LOCAL OCEAN RESCUE REPORTS 8 RESCUES TODAY DUE TO RIP
CURRENTS.
&&
EVENT NUMBER ILM1600154
LACORTESpecial weather statement, Jul 4, 4:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
402 PM EDT MON JUL 4 2016
NCZ105-107-109-042045-
INLAND NEW HANOVER NC-INLAND PENDER NC-INLAND BRUNSWICK NC-
402 PM EDT MON JUL 4 2016
...SPECIAL WEATHER STATEMENT FOR CENTRAL PENDER...NORTHEASTERN
BRUNSWICK AND NORTHWESTERN NEW HANOVER COUNTIES UNTIL 445 PM EDT...
AT 401 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PHOENIX...OR 8 MILES NORTH OF LELAND...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. YOU CAN
ALSO EXPECT FREQUENT LIGHTNING AND TORRENTIAL RAIN.
LOCATIONS IMPACTED INCLUDE...
NORTHWEST...ROCKY POINT...CASTLE HAYNE...LONG CREEK...EDGECOMB...
ASHTON...PHOENIX...WRIGHTSBORO AND ST. HELENA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 40 BETWEEN MILE MARKERS 402 AND 416.
INTERSTATE 140 US ROUTE 74 BETWEEN MILE MARKERS 426 AND 431.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3445 7759 3423 7810 3433 7818 3436 7816
3462 7774 3446 7758
TIME...MOT...LOC 2001Z 239DEG 22KT 3435 7802
RGZThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:44 PM EDT | Special Weather Statement | ILM | Pender | 46 min |
| Jul 4, 3:29 PM EDT | Small Craft Advisory | ILM | 36 hr | |
| Jul 4, 7:53 PM EDT | Coastal Flood Advisory | ILM | New Hanover | 4 hr |
| Jul 3, 9:12 PM EDT | Special Weather Statement | ILM | Williamsburg | 48 min |
| Jul 4, 3:47 PM EDT | Special Weather Statement | ILM | Darlington | 43 min |
| Jul 4, 7:26 PM EDT | Special Weather Statement | ILM | Marlboro | 34 min |
Nearby
Special Weather Statements in North Carolina, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.